Alert archive / Ohio / Tornado Warnings in 2025

Tornado Warning 37, NWS Wilmington, OH

September 22, 2025Adams County, Highland County, Pike County, Ohio

NWS Wilmington, OH issued this tornado warning at Sep 22, 2025, 6:12 PM EDT for Adams County, Highland County, Pike County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2025, 6:12 PM EDT (22:12 UTC)
Expired
Sep 22, 2025, 6:45 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Adams County, OH, Highland County, OH, Pike County, OH

The radar

The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

147 
WFUS51 KILN 222212
TORILN
OHC001-071-131-222245-
/O.NEW.KILN.TO.W.0037.250922T2212Z-250922T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
612 PM EDT Mon Sep 22 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northeastern Adams County in south central Ohio...
  Northwestern Pike County in south central Ohio...
  Southeastern Highland County in south central Ohio...

* Until 645 PM EDT.

* At 612 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Peebles, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Piketon, Pike Lake, Kincaid Springs, Sinking Spring, Poplar Grove,
  Elm Grove, Smoky Corners, Lake White, Idaho, and Buchanan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3903 8299 3901 8324 3901 8327 3900 8327
      3899 8342 3915 8345 3919 8324 3918 8304
TIME...MOT...LOC 2212Z 245DEG 29KT 3904 8341 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
506 
WWUS51 KILN 222233
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
633 PM EDT Mon Sep 22 2025

OHC001-071-222242-
/O.CAN.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Adams OH-Highland OH-
633 PM EDT Mon Sep 22 2025

...THE TORNADO WARNING FOR NORTHEASTERN ADAMS AND SOUTHEASTERN
HIGHLAND COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
      3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2232Z 245DEG 29KT 3911 8321 

$$

OHC131-222245-
/O.CON.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Pike OH-
633 PM EDT Mon Sep 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
PIKE COUNTY...

At 632 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Kincaid Springs, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Piketon, Pike Lake, Kincaid Springs, Elm Grove, Lake White, Idaho,
and Buchanan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
      3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2232Z 245DEG 29KT 3911 8321 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
620 
WWUS51 KILN 222243 RRA
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
643 PM EDT Mon Sep 22 2025

OHC131-222253-
/O.EXP.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Pike OH-
643 PM EDT Mon Sep 22 2025

...THE TORNADO WARNING FOR PIKE COUNTY WILL EXPIRE AT 645 PM
EDT...

The tornado threat has diminished and the Tornado Warning will 
expire. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for portions of Pike County.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
      3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2243Z 245DEG 29KT 3914 8312 

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Sep 22, 1:56 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 22, 1:56 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
156 PM EDT Mon Sep 22 2025

.SYNOPSIS...
Periods of showers and thunderstorms are expected through midweek,
with daily chances for rain lingering into next weekend as well, as
a wet pattern becomes established. Temperatures look to be cooler
with highs near or a little below normal through the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Broad southwest flow aloft with better jet dynamics coming into play
as a shortwave trough translates northeastward today across the Ohio
Valley. Airmass destabilizes with SBCAPE values of 1000-1250 J/KG
with the best instability across the south. In response to this s/w
a 30-35kt 8H jet offers moisture advection and PWATs trending well
above normal - approaching 1.70 inches by morning. Coverage of
showers and thunderstorms to increase thru the day.

Effective shear around 30 kts may support some organized multicells
with a few storms capable of strong to damaging wind gusts during
the afternoon into early evening. The best coverage of storms

With shortwave rotating thru the area expect widespread shower and
thunderstorms to continue overnight. The severe threat diminishes
thru the evening with the loss of daytime heating. Low temperatures
bottom out between 60 and 65.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Positively tilted H5 trough remains stretched across much of the
central and eastern CONUS, which acts to continue overall unsettled
weather pattern.

There looks to be a general lull in pcpn coverage Tuesday morning
into early afternoon, with redevelopment likely during the afternoon
in the southwest flow regime in a humid airmass. Best coverage of
storms will be focused east of the I-71 corridor. Temperatures reach
highs in the upper 70s to around 80.

Showers and thunderstorms increase late Tuesday night with the
approach of the next shortwave. Lows in the lower and middle 60s
will be common.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A surface low and upper level vorticity max will be approaching the
Ohio Valley from the west on Wednesday. Showers and storms are
fairly likely ahead of the disturbance, but the exact placement and
coverage is a bit uncertain. Global models have been more broad with
the rain/storm coverage extending well north of the Ohio River by
Wednesday afternoon. However, this synoptic guidance is not lined up
well with the longer range mesoscale guidance that has started to
come in which has convection more limited to south of the Ohio
River. Another factor the impacts shower/storm coverage and location
will be the path of the low which also has some variance. The severe
threat remains fairly low since instability is limited. Excessive
rain is possible due to high rain rates, but antecedent dry
conditions should limit flood risks. Shower and rain chances remain
high into Wednesday night as the low moves through.

On Thursday, the low pulls northeast of the Ohio Valley. Drier air
slowly trickles in behind the low gradually leading to reductions in
rain chances through the end of the week and into the weekend.
Temperatures remain mild by late September chances through the
period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Widespread showers and embedded thunderstorms will overspread the
TAF sites ahead of a shortwave embedded in the southwesterly mid
level flow. Some of the storms will have the potential to contain
gusty to damaging winds - especially across the southern TAF sites.

Ceilings will drop MVFR in the heaviest activity, with brief MVFR
visibilities also possible. Ceilings will drop to IFR acrs the area
after 06Z. Showers may linger across parts of the area overnight but
activity is expected to decrease thru the night.

Some MVFR visibilities in fog may accompany the IFR ceilings.
Ceilings will slowly lift to MVFR Tuesday morning.

Southwest winds around 10 kts this aftn will become a little more
southerly at 5 to 8 kts overnight and then southwesterly at 7 to 9
kts Tuesday.

OUTLOOK...Thunderstorms are possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Campbell
AVIATION...AR
Hazardous weather outlook, Sep 22, 3:55 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EDT Mon Sep 22 2025

KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-232000-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware-
Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-Clinton-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
355 PM EDT Mon Sep 22 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Numerous showers and storms are likely this afternoon through early
evening.  Some of the storms could become strong to severe with
strong to damaging winds being the primary threat. Locally heavy
rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-232000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler-
Warren-Hamilton-
355 PM EDT Mon Sep 22 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 22, 3:52 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Mon Sep 22 2025

KYZ094-095-222030-
Owen KY-Grant KY-
352 PM EDT Mon Sep 22 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND OWEN
COUNTIES THROUGH 430 PM EDT...

At 351 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Monterey, Stewartsville,
Elk Lake, Beechwood, Harmony, Cherry Grove, Northcutt, Long Ridge,
Natlee, Williamstown Lake, Twin Bridges, Keefer, Camp Northward,
Needmore and Holbrook.

This includes I-75 in Kentucky between mile markers 144 and 163.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3835 8481 3836 8487 3837 8487 3858 8490
      3877 8457 3867 8451 3853 8448 3851 8448
      3851 8452 3849 8456 3843 8463 3835 8474
      3834 8479
TIME...MOT...LOC 1951Z 237DEG 27KT 3847 8482

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Sep 22, 4:30 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Mon Sep 22 2025

KYZ096-097-222100-
Pendleton KY-Bracken KY-
430 PM EDT Mon Sep 22 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BRACKEN
AND SOUTHERN PENDLETON COUNTIES THROUGH 500 PM EDT...

At 430 PM EDT, a strong thunderstorm was located near Falmouth,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Falmouth, Morgan, Browning Corner, Neave, Milford, Berlin,
Powersville, Lenoxburg, Kincaid Lake State Park, Catawba, Johnsville,
Petra, and Mckinneysburg.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3860 8447 3880 8423 3874 8412 3862 8407
      3855 8420 3855 8421 3856 8422 3857 8420
      3858 8421 3856 8439 3856 8442 3855 8442
TIME...MOT...LOC 2030Z 229DEG 21KT 3859 8436

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hatzos
Local storm report, Sep 22, 6:05 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
605 PM EDT Mon Sep 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Tstm Wnd Dmg     4 WNW Ripley            38.77N 83.90W
09/22/2025                   Brown              OH   911 Call Center

            Multiple trees down on US52 between
            Higginsport and Ripley. Time estimated from
            RADAR.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:57 PM EDTSevere Thunderstorm WarningILNBrown, Clermont48 min
Sep 22, 5:20 PM EDTTornado WarningILNBrown25 min
Sep 22, 5:22 PM EDTSevere Thunderstorm WarningILNAdams, Brown38 min
Sep 22, 5:36 PM EDTSevere Thunderstorm WarningILNAdams, Brown24 min
Sep 22, 5:52 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Ross, Scioto68 min
Sep 22, 5:53 PM EDTTornado WarningILNAdams, Highland37 min
Sep 22, 6:05 PM EDTTornado WarningILNAdams, Scioto25 min
Sep 22, 6:24 PM EDTSevere Thunderstorm WarningILNPike, Scioto46 min
Sep 22, 6:40 PM EDTSpecial Weather StatementILNRoss35 min

Nearby

Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.